On the locality ideal in the algebra of test functions for quantum fields. (English) Zbl 0598.46047

Some basic properties of the locality ideal in Borchers’ tensor algebra are established. It is shown that the ideal is a prime ideal and that the corresponding quotient algebra has a faithful Hilbert space representation. A topology is determined for which the positive cone in the quotient algebra is normal, and it is shown that every n-point distribution satisfying the locality condition is a linear combination of positive functionals which also satisfy that condition.


46N99 Miscellaneous applications of functional analysis
46F05 Topological linear spaces of test functions, distributions and ultradistributions
46M05 Tensor products in functional analysis
46H10 Ideals and subalgebras
46K10 Representations of topological algebras with involution
81T08 Constructive quantum field theory
Full Text: DOI


[1] Borchers, H.-J., Nuovo Cimento, 24 (1962), 214-236.
[2] 9 Algebraic aspects of Wightman field theory, Statistical mechanics and field theory, Sen, R., Weil, C. (eds.), New York, Halsted Press, 1972.
[3] Lassner, G. and Uhlmann, A., Commun. Math. Phys., 7 (1968), 152-159.
[4] Yngvason, J., Commun. Math. Phys., 81 (1981), 401-418.
[5] Borchers, H.-J. and Yngvason, J., Commun. Math. Phys., 47 (1976), 197-213.
[6] Yngvason, J., Commun. Math. Phys., 34 (1973), 315-333.
[7] Fritzsche, M., Wiss. Z. Karl-Marx-Univ., 21 (1978), 253-259.
[8] Davis, R.L., Proc. Am. Math. Soc., 4 (1953), 486-495.
[9] Boas, R.P., Bull. Am. Math. Soc., 45 (1939), 399-404.
[10] Schmudgen, K., Rep. Math. Phys., 10 (1976), 369-384.
[11] Koshmanenko, V.D., Ukr. Mat. Zhurn., 22 (1970), 236-242.
[12] Tougeron, J.C., Ideaux de fonctions differentiates, Berlin, Heidelberg, New-York, Springer 1977.
[13] Lassner, G., On the structure of the test function algebra, JINR preprint, Dubna E 2-5254 (1970).
[14] Schaefer, H.H., Topological Vector Spaces, New-York, Heidelberg, Berlin, Springer 1971. · Zbl 0212.14001
[15] Schwartz, L., Theorie des distributions, Paris, Hermann 1966.
[16] Pietsch, A., Nuclear locally convex spaces, Berlin, Heidelberg, New-York, Springer 1972. · Zbl 0236.46002
[17] Hofmann, G., Wiss. Z. Karl-Marx-Univ. Leipzig, Math. -Nat. R., 31 (1982), 27-34.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.